Type 2 Questions

Liz has Type 2
By Liz has Type 2 Latest Reply 2011-10-15 07:28:10 -0500
Started 2011-10-14 08:07:08 -0500

Hi. I was diagnosed with type 2 4 months ago. I was doing great. l lost 60 pounds, kept my sugars down, working on lowering my cholesterol. I work out 6 days a week. About 2 weeks ago I noticed that my energy level is decreasing again. I just want to nap again. My numbers are still good though. Any ideas?

8 replies

jayabee52 2011-10-15 06:05:49 -0500 Report

Howdy Liz, WELCOME to DC!

Energy levels decreasing could be related to Diabetes, but it is too general a symptom to try to diagnose by yourself. I have diabetes too and I am tired all the time, but mine may more be from my Chronic Kidney disease than my diabetes.

My bride was also very tired when she was alive. Hers was from her many "medical challenges" particularly her Congestive heart Failure (she had it for 20 years) Some days her heart beat so fast it tired her out and she could only stay awake 20 out of 24 hours.

My ex wife (mother of my sons) felt run down a lot too when we were still together. She checked with her Dr and did blood tests and it was determined that she was deficient of B12. He gave her a shot and her energy level got better (or at least good as could be for the mother of 3 active boys).

My point is, don't try to self-diagnose. Get your energy level checked out to be sure. Perhaps it could be something like a B12 shot which might return your energy level to near normal.

Or ir could be a symptom of a new condition sneaking up on you. You won't know unless you get it checked out.

I pray it will be something simple that something like a B12 shot might fix.

Blessings on you and yours


tabby9146 2011-10-14 19:37:56 -0500 Report

could be just the much lower carbs. This happened to me too, it took a few months after diagnosis, to have energy all or most of the day. Could be low iron too. Do you take a multi-vitamin with iron? see if that helps. Should see a difference in a week or two. I talked to my doctor when I had this problem, and they talked about the low carbs, and time for the body to adjust, etc..

Liz has Type 2
Liz has Type 2 2011-10-14 19:50:13 -0500 Report

I am trying a couple of things. I just got a multivitamin and started taking that yesterday. I am also wondering if I am not getting enough water. So I am trying to make a conscious effort to drink more. My workouts are pretty good. 45 min on the bike and then light weights for the arms and shoulders. It is about 90 minutes total working out. My muscles are fatigued too now even when I am not working out. I am going to give it a week with the multivitamin and more water to see what happens.

tabby9146 2011-10-14 20:20:03 -0500 Report

I forgot about the water, good thing you are going to drink more. I have often read that not drinking enough can cause that, and that drinking more can give you more energy. I hope it is something simple and easily solved.

Liz has Type 2
Liz has Type 2 2011-10-14 12:05:30 -0500 Report

Sorry. I am on Metformin. I take an extended release in the morning and one at night before bed. My A1C check was in August and was 6.5. I thought that since my numbers were good that I shouldn't have to adjust my meds. I see the doctor in a few weeks for my 3 month check.

Heather44118 2011-10-14 11:36:11 -0500 Report

You don't say if you are on medications? If so you may need to adjust. When did you have your last A1C level checked? Great job with the weight loss. I would talk to my doctor. Good luck. :)